MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 8X40ML; SMART ILLIAC (NIO)

CORDIS CORPORATION SMART CONTROL, ILIAC 8X40ML; SMART ILLIAC (NIO)
Model Number C08040ML
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the smart control iliac 8 x 40 ml.Stent delivery system (sds) was taken from its pouch to insert into a sheath introducer, but the distal tip of the stent was slightly deployed.The edge of the stent was exposed.There was no reported patient injury.The product was not clinically used in the patient.The stent was replaced with a new stent, and the procedure finished successfully.A contralateral approach was made.The target lesion was the superficial femoral artery, and the rate of stenosis was unknown.The device will not be returned for analysis.Additional information has been requested.
 
Additional Manufacturer Narrative
The smart control iliac 8 x 40 mm stent delivery system (sds) was taken from its pouch to insert into a sheath introducer, but the distal tip of the stent was slightly deployed.The edge of the stent was exposed.There was no reported patient injury.The stent was replaced with a new stent, and the procedure finished successfully.A contralateral approach was made.The target lesion was the superficial femoral artery, and the rate of stenosis was unknown.The temperature exposure indicator on the pouch was checked to confirm that the black dotted pattern with a grey background was clearly visible.The product was stored and handled according to the ifu.The product was inspected and prepped according to the instructions for use (ifu).There was nothing unusual noted about the stent delivery system prior to use.There was no packaging damage.The integrity of the sterile pouch was not compromised.The device was not returned for analysis.A device history record (dhr) review of lot 17451612 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses deployment difficulty - premature/prior to use¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Handling factors may have contributed to the reported event; however this was not confirmed.According to the instructions for use ¿after careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken.Please note this is the final report.

Brand Name
SMART CONTROL, ILIAC 8X40ML
Common Device Name
SMART ILLIAC (NIO)
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key5987139
Report Number9616099-2016-00624
Device Sequence Number85426
Product Code NIO
UDI-Device Identifier20705032024096
UDI-Public20705032024096
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberC08040ML
Device Catalogue NumberC08040ML
Device Lot Number17451612
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/30/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/31/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/29/2016
Supplement Report FDA Received Date10/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1